Ending norethistone in 2 weeks time - PCOS UK (Verity)

PCOS UK (Verity)

7,394 members2,018 posts

Ending norethistone in 2 weeks time

LoneWolf91
LoneWolf91

Hi ladies I've been on norethisterone for 15 months now without no breaks I'm super scared as it coming to that time to end them and I dont know what to expect at all I've been asking around for advice and others experiences on norehtisteorne especially long term use only I'm finding it so frustrating and worrying alot too but if there is anyone out there at all that cna come forward and comment with the best reassurance and advice possible that would be amazing thanks

8 Replies

I was place on it for a year and then when I came of I didn’t have a period for a year. I was then was diagnosed with pcos and changed to the two hormone pill which I continued for the last 5 years before coming off that and falling pregnant and my little was born in May! I hope this helps xxx

Wow! So was you on it straight with no breaks? As I've been on it straight no break for 14 months that's all and due to come off it and very scared about it

What was the 2 hormone pill called may I ask?

Hi, I was the same - on Norethisterone with no breaks for about a year and a half. When I stopped I didn’t get a period for over 2 years and had to take medication to restart them (ironically it was Norethisterone but taken differently!).

Apparently it’s not meant to be taken for long periods of time like that with no breaks, although that’s how I was told to take it at the time as I wouldn’t stop bleeding otherwise.

LoneWolf91
LoneWolf91 in reply to Solly-44

Oh wow really I keep thinking I will get a withdrawal bleed after coming of norethisterone even though I've been on it now for 14 months but I'm so concerned about ending them due to how heavy it might end up being ..... but thankyou so much for replying x can I ask how was you experiences whiles on norethisterone mine personally the cramps and spotting each week and month has been ups and downs but the cramps have been horrendous very painful then ever before tbh and the water weight too is horrible I feel so self conscious about the weight it put on me but I'm giving my doctor a ring tomorrow about all this as they haven't contacted me since last year

Solly-44
Solly-44 in reply to LoneWolf91

I was exactly the same - used to get it on a repeat prescription and one day out of the blue just got a call from my GP saying you’re not meant to take it without a break and wanting me to stop. I was about to go travelling and was so scared I’d have a crazy bleed so begged them for another month which they agreed but like I say, it took ages after that anyway!

I was fine on it then, didn’t really get many side effects but this was about 10 years ago so it’s hard to remember exactly sorry. I’ve been on much shorter courses more recently though to induce a bleed for IVF, purposes and they give me crazy mood swings 😩

I would have a chat with your dr. Another thing to add is when they found out I hadn’t had a period for 2 years the dr was annoyed I’d left it that long to see them so if you don’t bleed for a long time after stopping maybe check in with them after a few months! Xx

LoneWolf91
LoneWolf91 in reply to Solly-44

I've been getting spotting every now and again on the tablets and the cramps too so no idea what's happening there

LoneWolf91
LoneWolf91 in reply to Solly-44

Also did you take 3 pills daily everyday?

You may also like...